Does Effexor WORK for anyone??? Looking to hear positives! :)

Discussion in 'Fibromyalgia Main Forum' started by voiceteacher, Feb 22, 2006.

  1. voiceteacher

    voiceteacher New Member

    Ok, I just want you all to know that I have done lots of internet research, I have read ALL of the past posts on effexor on the boards, and I have discussed it with my doctor.

    However, I have epilepsy and fibro and SSRI/SSNI seem to help with fibro pain. I do have some side effects with them and my neuro feels that this might really be the best one to work for me. I am interested to know if effexor has WORKED for any of you, if it makes anyone feel well, and if there are positive experiences to be shared.

    Thanks a bunch,
    Voice
  2. Greenbean7

    Greenbean7 New Member

    Hey Voice!

    I take Effexor and I think it really helps with the depression. I also have epilepsy, which I take Lamital for, and fibro.

    My GP spoke with my neuro to make sure the combination was ok.

    I have had no side effects since the first couple of weeks. Had a little tummy upset and didn't feel any better for about the first two or three weeks. Now it's fine.

    I took Amyltriptaline (sp?) years ago and gained so much weight I asked for something different. They put me on Zoloft, which I wasn't fond of. I kind of zoned out on it and had no feelings, good or bad!

    I took the Zoloft for about 6 years because my doc thought it would help with my migraines. It didn't help so I stopped taking it. I weaned my self off over several months and didn't have a lot of problems. I did have trouble controling my emotions for a while. Sometimes I would just start to cry for no reason, and for goodness sake don't raise you voice!!

    So, bottom line, the Effexor is working for me as far as the depression goes. Doesn't seem to make much difference in my sleeping or my seizures, doesn't make me gain weight, and I still laugh and cry as appropriate.

    I don't know if it does anything for my pain, but I'm not going to stop taking it just to find out!!

    Hugzz,
    Greenbean

    Stop and smell the puppies!
  3. lauralea443

    lauralea443 New Member

    take effexor for 4 years now 150mg. It has helped a lot for me, but be warned the side-effects at first are not pleasant until your body ajust to them 4 to 6 weeks. If you work try to take some time off you will not feel like yourself. I had panic attacks and mood swings for 2-wks.

    I know it sound scary, but it really works for me. Now also know that once you start you CAN NOT go off cold turkey. You MUST be weaned off of it, so please stay in touch with your doctor about anything that is going on.

    I also couldn't eat much at all for the first 3-wks, the tought of food made me sick and I started taking the Med right around Thanksgiving (Bad timing LOL)

    Do want to make you think you should not try it, it's just a strong med and it might take some getting use to. Also it keep me awake so make sure you get something to help you sleep.

    Good luck
    Laura
  4. lauralea443

    lauralea443 New Member

    take effexor for 4 years now 150mg. It has helped a lot for me, but be warned the side-effects at first are not pleasant until your body ajust to them 4 to 6 weeks. If you work try to take some time off you will not feel like yourself. I had panic attacks and mood swings for 2-wks.

    I know it sound scary, but it really works for me. Now also know that once you start you CAN NOT go off cold turkey. You MUST be weaned off of it, so please stay in touch with your doctor about anything that is going on.

    I also couldn't eat much at all for the first 3-wks, the tought of food made me sick and I started taking the Med right around Thanksgiving (Bad timing LOL)

    Do want to make you think you should not try it, it's just a strong med and it might take some getting use to. Also it keep me awake so make sure you get something to help you sleep.

    Good luck
    Laura
  5. lovethesun

    lovethesun New Member

    It is very hard to come off of but I think that it is worth it.Linda
  6. kellyann

    kellyann New Member

    Hi,
    I have taken effexor 150mg twice a day for about 3 years now. It is excellent for depression. I could not function without it. I wa such a mess before I started on it, would cry constantly. I have been on the same dose for so long I think maybe I need it upped some as just recently my depression has gotten worse. but that may be because my pain has gotten worse lately because I am on antibiotics to treat lyme disease.
    I think effexor is a wonderful drug for depression. It doesn't do much for pain or as a sleep aide.
    Maybe you could talk to your pharmacist? Or doctor?

    Take Care and have as pain free of an evening as possible!
    Kellyann
  7. santyclause

    santyclause New Member

    hi'ive taken effexor for a couple of years now and last year about this time lamictal was added as a mood elevator.. so far so good
  8. hugs4evry1

    hugs4evry1 New Member

    I've been on Effexor for about 2 1/2 years now and it's working wonderfully.

    I didn't go on it for depression but I was a hormonal mess and my son was due to visit and I knew if I stayed the same, he'd never come back!!!

    I've stayed on 75mg a day since then.

    My husband was recently put on Effexor as well a few months ago before we knew he had mono and Lyme Disease. We thought his fatigue might be due to situational depression at the time. He loves it and it's working well for him too.

    I did NOT notice any weight gain from the Effexor although I've gained 20 pounds since this flare (19months) but I think it's mostly due to the new Hypothyroid disorder.

    I was very anti anti-depressants when I started Effexor after Elavil made me gain 25 pounds but my doc assured me this one wouldn't do that.

    My Effexor doesn't make me feel "well" but it does add a feeling of "wellness" that I've certainly needed since 2005 was probably the roughest year of my life.

    Good luck,

    Nancy B.
  9. wishingtree

    wishingtree New Member

    I have FMS and have tried various antidepressants MAO, SSRI and SRNI, the later being Effexor. It has not given me pain relief but has at 150mg daily given me a calmness to deal with daily pain, and assisted with symptom related depression. It has also, for me, had the least of side effects - a little dry in mouth, a little nausea if not taken with food, and a low libido..... small prices for some relief and peace if mind. AAA+
    cheers
    Rickc
  10. tammy21

    tammy21 New Member

    I have been on Effexor for 3 mnths now, it is great for drepession and has helped with pain relief mind you the doctor had to fiddle around to get the right dose to work, so i am now on 300mg. the only side affect for me is dry mouth.

    I try to get out and do walking which I feel that also has helped to.

    The doctor said to me that drug is supposed to make you not feel so hungry and loose weight. I said to him "I am still waiting for that to happen" he laughed.

    Take care

    Tammy
  11. rockgor

    rockgor Well-Known Member

    No problems.
  12. voiceteacher

    voiceteacher New Member

    I appreciate you all taking the time to reply, if there are any more posts I am happy to hear them as well. I haven't yet made a final decision to take the drug.

    Thanks bunches,
    Voice
    [This Message was Edited on 02/23/2006]
  13. SusanEU

    SusanEU New Member

    I am still looking at my prescription and haven't decided whether or not to take it. I have 37.5 mg only, I'm interested in knowing how much everyone takes.

    I keep saying, I 'll start when I get this or that done, etc.

    This is an interesting thread thanks for your post.

    Sue in Ontario
  14. Zzzsharn

    Zzzsharn New Member

    I'm on Effexor XR 225mg.. works well for me, I've had depression longer than FM- It is by far the best antideprssant I've tried. Zoloft made me emotionless and prozac was useless.

    I can really tell when I miss a dose- my tongue feels funny and I get dizzy.. and I know I NEED to take it..

    I understand coming off of it is very hard. Although I have no reason to discontinue use, it is a concern for me should I need to.

    I also gained weight, but it could be the elavil added for sleep..

    Good luck
    Zzz